Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2006, 12:59 PM CDT for 4 counties in Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 12:59 PM CDT (17:59 UTC)
- Expired
- Apr 7, 2006, 1:45 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 1:14 PM CDT | HAIL 0.75 | Pilot Knob, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:20 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 071759 SVRLSX MOC093-123-179-187-071845- /O.NEW.KLSX.SV.W.0178.060407T1759Z-060407T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1259 PM CDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN IRON COUNTY IN SOUTHEAST MISSOURI NORTHWESTERN MADISON COUNTY IN SOUTHEAST MISSOURI NORTHEASTERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI SOUTHWESTERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI * UNTIL 145 PM CDT * AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF GLOVER...OR ABOUT 12 MILES SOUTHWEST OF IRONTON...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... GLOVER... IRONTON... ARCADIA... PILOT KNOB... ROSELLE... IRON MOUNTAIN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 8 PM CDT. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3755 9099 3741 9091 3756 9040 3778 9057 $$ TES
2 follow-up statements
000 WWUS53 KLSX 071810 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 110 PM CDT FRI APR 7 2006 MOC179-071820- /O.CAN.KLSX.SV.W.0178.000000T0000Z-060407T1845Z/ REYNOLDS MO- 110 PM CDT FRI APR 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR REYNOLDS COUNTY IS CANCELLED... LAT...LON 3764 9081 3745 9077 3756 9040 3778 9057 $$ MOC093-123-187-071845- /O.CON.KLSX.SV.W.0178.000000T0000Z-060407T1845Z/ MADISON MO-IRON MO-ST. FRANCOIS MO- 110 PM CDT FRI APR 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR SOUTHWESTERN ST. FRANCOIS...NORTHEASTERN IRON AND NORTHWESTERN MADISON COUNTIES... AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL OVER HOGAN...MOVING NORTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... PILOT KNOB...IRONTON...ARCADIA...GRANITE...IRON MOUNTAIN AND ROSELLE. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3764 9081 3745 9077 3756 9040 3778 9057 $$ TES
000 WWUS53 KLSX 071826 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 123 PM CDT FRI APR 7 2006 MOC093-123-071833- /O.CAN.KLSX.SV.W.0178.000000T0000Z-060407T1845Z/ MADISON MO-IRON MO- 123 PM CDT FRI APR 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IRON AND NORTHWESTERN MADISON COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THESE COUNTIES. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM CDT. LAT...LON 3771 9064 3763 9057 3768 9021 3787 9043 $$ MOC187-071845- /O.CON.KLSX.SV.W.0178.000000T0000Z-060407T1845Z/ ST. FRANCOIS MO- 123 PM CDT FRI APR 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR ST. FRANCOIS COUNTY... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER DOE RUN...MOVING NORTHEAST AT 45 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... KNOB LICK...FARMINGTON AND LIBERTYVILLE. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3771 9064 3763 9057 3768 9021 3787 9043 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:35 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 7, 12:35 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1235 PM CDT FRI APR 7 2006 .DISCUSSION... INTERESTING DAY ON TAP FOR THE REGION. VERTICALLY STACKED LOW OVER SRN NEBRASKA IS FCST TO MOVE SEWD TODAY IN RESPONSE TO THE HUDSON BAY UPR LOW DIGGING INTO THE GRTLKS REGION. THE PRIMARY SFC LOW IN SERN NEBRASKA WILL BEGIN TO FILL AS IT MOVES SEWD WITH A NEW SFC LOW DEVELOPING IN SCNTRL MO THIS AFTERNOON...AND THE ATTENDANT CDFNT CURRENTLY ACRS THE UPR MIDWEST DROPPING SWD WHILE THE PACIFIC CDFNT/DRY LINE MOVES INTO SE MO. PCPN HAS TOTALLY EXITED THE REGION EARLY THIS MORNING AND THERE IS LITTLE IN THE WAY OF CLOUD COVER. THIS SHOULD LEAD TO PLENTY OF INSOLATION THROUGH THE WARM SECTOR IN ADVANCE OF THE AFOREMENTIONED CDFNTS. I HAVE GENERALLY GONE ABOVE THE MOS GUID TEMPS EVERYWHERE FOR HIGHS. DESPITE SOME LOW LVL DRYING...THE COMBO OF THIS DIURNAL HEATING AND STEEP MID LVL LAPSE RATES/COLD TEMPS ALOFT ASSOCD WITH THE UPR SYSTEM...SHUD RESULT IN GOOD INSTABILITY BY AFTERNOON WITH MEAN CAPES OF 1500-2500 J/KG FM THE ERN OZARKS THRU STL INTO SW IL. ANTICIPATING THE BNDRYS WILL FOCUS CONVECTIVE DEVELOPMENT THIS AFTERNOON IN THE 18-20Z TIME FRAME. DEEP LAYER UNIDIRECTIONAL SHEAR AOA 40KTS SUGGEST THE POTENTIAL FOR SUPERCELLS OR ORGANIZED LINEAR SEGMENTS. THE COLD AIR ALOFT DROPS FREEZING LEVELS TO AROUND 9KFT FAVORING HAIL...WHILE MODEL SOUNDINGS ARE SHOWING INVERTED V PROFILES IN THE LOWER TROP INDICATIVE OF POTENTIAL FOR DAMAGING DOWNBURST WINDS. SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE FIRST PART OF THE EVENING ALONG AND AHEAD OF THE CDFNTS...THEN THERE WILL BE A CHANCE OF LGT RN/SHRA ASSOCD WITH A DEFORMATION ZONE TO THE NE OF THE UPR LOW. ALL OF THIS PCPN THREAT SHUD EXIT BY 09Z OR SO. GUSTY NLY WINDS WILL ACCOMPANY THE CDFNT DROPPING SWD FROM THE UPR MIDWEST/MS VLY AND THESE WINDS WILL USHER MUCH COLDER AIR INTO THE REGION TNGT...ALONG WITH A BUNCH OF STRATUS. THE STRATUS MAY PERSIST OVER THE SRN HALF OF THE AREA AT DAYBREAK ON SAT BUT CONTD LOW LEVEL FLOW OF DRIER SHUD BRING PARTLY CLOUDY TO MOSTLY SUNNY SKIES BY MIDDAY. THIS WILL BE A PRETTY DECENT SHOT OF COLD AIR WITH HIGHS A GOOD 10 DEGS OR SO BELOW NORMAL. SATURDAY NIGHT LOOKS PRETTY CHILLY AS HIGH PRESSURE SETTLES INTO THE AREA AND WINDS GET LIGHT. THERE ARE INDICATIONS SUGGESTING BOUTS OF HIGH CLOUDS SPILLING ACROSS THE AREA IN THE NW FLOW ALOFT. FOR AGRICULTURAL INTERESTS...THIS WOULD BE GOOD AS IT...TO A DEGREE... WOULD INHIBIT TEMPS FROM GETTING TOO COLD. AS IT STANDS MOST LOCATIONS SHOULD BOTTOM OUT AOB FREEZING AND THE FROST POTENTIAL LOOKS PRETTY GOOD. I HAVE MENTIONED SOME FROST IN THE FCST ATTM...A HEADLINE MIGHT BE REQUIRED 24H FROM NOW. SOME MODERATION IN TEMPS WILL BEGIN ON SUNDAY AS HGTS ALOFT BEGIN TO RISE AND THE LOW LVL ANTICYCLONE STARTS RETREATING EWD. HIGHS SHOULD APPROACH NORMALS...MAYBE A LTL ABOVE IN MIDDLE MO AND A LITTLE BELOW IN SW IL. MONDAY INTO TUESDAY HOWEVER MUCH WARMER TEMPERATURES WILL RETURN AS SLY LOW LVL FLOW BECOMES ESTABLISHED...AND BY TUES WE ARE IN SW FLOW ALOFT ONCE AGAIN. GLASS && .AVIATION... FOR THE 18Z TAFS...STRONG SFC LOW OVER CENTRAL KANSAS...WEST OF TOPEKA HAS A CDFNT EXTDG SOUTHWARD FROM IT. THE LOW WILL SLIDE SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY 06Z. DIURNAL CU WILL CONTINUE TO DEVELOP THIS AFTN...ESPECIALLY IN THE STL AREA WHERE LOW LVL MOISTURE AND INSTABILITY WILL BE MAXIMIZED. WILL CONTINUE WITH A CHANCE OF TSRA IN STL AND SUS TAFS THIS AFTN/EVENING AND ADDED MENTION TO UIN AND COU FOR A FEW HOURS LATE THIS AFTERNOON/EARLY THIS EVENING...DUE TO STRONG LAPSE RATES AND INSTABILITY OVER THESE AREAS. SHOULD ALSO SEE POST FRONTAL SHOWERS AS STRATUS DROPS SWD THRU THE CWA TGT ALONG WITH INCRSG NLY WNDS THIS EVNG. WINDS TO DIMINISH BY DAYBREAK WITH JUST SCATTERED CU OVER REGION. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 7, 12:08 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1208 PM CDT FRI APR 7 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-081200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1208 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD OF THE SYSTEM...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER SOUTHERN AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. SOME OF THE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO 70 MPH. THE THREAT OF SEVERE THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE AREA. LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND. AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 1208 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD OF THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON. EXPECT ISOLATED SEVERE THUNDERSTORMS...WITH PENNY SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE THREAT OF THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE AREA. LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND. AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:40 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 65 min |
| Apr 7, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| Apr 7, 4:38 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.